MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Hyperextension (4523); Joint Laxity (4526)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomiant medical devices: 5036963 - palacos r - 60681053, 42557000114 - stem extension tapered cemented 14 mm diameter +30 mm length - 65338497, 42532006702 - tibia cemented 5 degree stemmed right size d - 65283623, 42572005602 - femur cemented cruciate retaining (cr) narrow nitrided right size 4 - 65033961, 42540000032 - all poly patella cemented 32 mm diameter - 65144601.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right total knee arthroplasty.Subsequently, the patient began to experience pain, instability, range of motion issues, hyperextension, subluxation, and ambulatory issues and approximately 5 months later, they underwent a revision for flexion instability.During the revision, the tibial and femoral components were noted to be well fixed and the poly was exchanged.No further complications were reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no complication found during initial tka.After 6 months, patient begin to experience pain, instability, rom, hyperextension.The patient found to have very soft bone due to untreated osteoporosis.Also, the pain was noted to be due medial instability, laxity and hypermobility in both flexion and extension.He had recurrent patella subluxation.Additionally, patient used assistive device for walking.A revision surgery performed, and only articular surface revised from 10mm to 14mm height.X-ray review found asymmetric valgus alignment of the right knee, but no other abnormality.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE MEDIAL CONGRUENT (MC) RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16203757
Report Number3007963827-2023-00005
Device Sequence Number12169049
Product Code MBH
UDI-Device Identifier00889024468016
UDI-Public(01)00889024468016(17)270104(10)65280645
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42522100310
Device Lot Number65280645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight50 KG